Apr 14, 1999
I am a woman living with AIDS. Two years ago I was forty pounds underweight and dying. I am now 20 pounds overweight. My butt is gone, it has migrated to the front of my body!!! If one more doctor tells me this is not connected to the drugs and that I should change my diet I will scream. Please let me know of some solutions. All the articles I come across explain what it is, not what to do about it. HELP!!!
Response from Dr. Fisher
Unfortunately we really don't know what to do about this. I believe this is indeed mostly due to the drugs, namely the protease inhibitors. Possible suggestions include exercise (build up those muscles), switching treatment regimens (please discuss with your MD...this is not smart for everyone), anabolic agents (growth hormone, oxandrolone). Also remember that a few years ago we did not have effective treatment for HIV at all; now we have much more effective treatment but have to contend with complications of the treatments. I prefer these new problems to the old ones. Alvan Fisher, M.D.
wasting vs. lipodystrophy
skinny legs and my veins
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Loose Stool After Protected Anal Sex Sign Of HIV AIDS
- Night Sweats After Mutual Masturbation Sign Of HIV AIDS
- Pain In Balls After Receiving Oral Sex Sign Of HIV AIDS
- Penis Discharge After Mutual Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.